Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

my daughter has a yeast infection from all of the medicine she took when she had an ear infection..

anyways, she fought the anitbiotic that the ped. gave to her, and so they told me to do hydrocortizone and lotrimin.. anyways it worked fine and it went away. well she got a diaper rash about 2 days later and then it came back....



My grandmother said that the same stuff that adult use for yeast infections with clear it up.... SHOULD i or should i NOT use it? im just unsure and i know if i ask the Ped. she'll say no...



So opinion anyone??

Answer Question
 
Anonymous

Asked by Anonymous at 2:47 PM on Feb. 16, 2009 in Toddlers (1-2)

Answers (6)
  • I have no idea but poor baby! Most people don't know that most ear infections in children can be treated without antibiotics; maybe you could consult with a natropathic doctor and see what they say could treat your daughter's yeast infections. Harsh drugs can do us a lot more damage than good sometimes. Good luck!
    hgibsonorc

    Answer by hgibsonorc at 2:51 PM on Feb. 16, 2009

  • no, stick with the lotramin.
    Anonymous

    Answer by Anonymous at 2:56 PM on Feb. 16, 2009

  • I would just call the pedi and ask for another cream or start up the same treatment again.

    In the future if she ate yogurt during the antibiotics it would help not kill all the good bacteria and hopefully prevent a yeast infection. Make sure it's a good yogurt, not some sugar candy stuff. I would even got get some yogurt now.

    Also I agree with the PP make sure next time she actually needs the meds. Originally most ear infections did not need antbiotics, but doctors felt pressure to give patients something and now it's creating resistant strains.
    J9Mommy

    Answer by J9Mommy at 3:06 PM on Feb. 16, 2009

  • I'd do another round of the same stuff you have. Then if it's still not working, ask about other options.
    Anonymous

    Answer by Anonymous at 5:11 PM on Feb. 16, 2009

  • This happened to my oldest who always got a yeast infection with every ear ache from the antibiotic. Use the lotramin, but here is the true key, SUPPLEMENT BY GIVING HER A PROBIOTIC, this will put the good bacteria back into her body that the antibiotic is taking away. They have child ones at your local natural foods store. Honestly, that took the yeast infections away. She is now 22 years old and still has a propensity to yeast infections and still supplements her diet with probiotics.  If you need any further help on which child probiotic is a good one, you can pm me if you want!  =D

    blessed5x

    Answer by blessed5x at 6:10 PM on Feb. 16, 2009

  • Wait a minute...yeast infection or a yeast rash? Two totally different things!!

    Yeast rash....Lotrimin three times per day at diaper changes. At all other diaper changes use a barrier cream (we used A&D)

    Soak in a bath of baking soda ONLY. No soap, no washing..just let her sit and play. The baking soda helps take the acid out.

    Don't use wipes. Use wash cloths with warm water ONLY to clean her up. NO SOAP.

    Keep her as dry as possible.
    TiccledBlue

    Answer by TiccledBlue at 6:50 PM on Feb. 16, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.